I am female and 60 years of age. For 9 months I have had chest pain, mid back pain, shortness of breath, sometimes with pain radiating down both arms. I have had good results from my ECG and radioactive injection testing. I have had ultrasounds done on my liver, urine tests for kidneys, upper GI series, lung X-ray, blood work done and they were all fine. This began suddenly last Fall. It was so bad at the time that when walking the dog, the pain and nausea caused me to stop on a neighbour's lawn as I could not go on and I thought I was going to vomit. My doctor has put me on Sandoz-Diltiazem (180 mg) and although I have not had an attack such as the one I had last Fall, the chest and back pain, nausea and sometimes shortness of breath continues. I feel that I am just masking the symptoms. I never know when this will hit, but it is not usually at rest. (Early morning or bed time). It is usually at the beginning of some form of exercise, heat or stress, but occasionally it can occur when I am sitting. The nausea is more frequent than the pain. Both my parents had heart disease (my mother had bypass surgery at 62 and my dad had arteriosclerosis), but all my tests thus far have been good, although I do have high cholesterol. I was always a fit person, running 5 kms. or biking 50, but cannot do much but walk lately. I am always tired, something I never was before. This sudden change in my quality of life is very depressing for me. I would love to get to the bottom of this and do something about it, but I feel I am getting nowhere. Do you have any suggestions as to what avenue I could pursue now? Thanking you in advance.
Generalized fatigue is a very challenging problem. Identifying the cause has eluded your medical team. It is hard to know what type of blood work you are referring to. Many times, this diagnosis requires more than basic blood count, electrolytes, liver function tests. My colleague, Dr Seema Patel at www.optimalhealthtoday.com is an age management specialist particularly interested in the hormonal changes that occur with aging in men and women. Many of these biochemical changes are not detected by basic labs. Additionally, there are false negatives from stress testing. Did you have an exercise stress or pharmacologic injection? You may require cardiac cath to definitively evaluate and perhaps an cardiac echo to evaluate valvular dysfunction. Your use of the unit Km suggests that you may reside outside of the US. Some of these more unique and aggressive assessments could potentially be more difficult to get in a different health care setting. Good luck
My question was more to do with nausea and chest pain than fatigue. It appears that the fatigue might be a result of the pain and nausea, as they can be very tiring. I had both an exercise stress test and an injection, followed by a stress test. I am from North America (Canada), so I think I am getting good care, but with no results as of yet, I am not sure. Many thanks for your referral to Dr. Patel. I will look at that web site. If you have any other thoughts or suggestions of a direction I could be going in pertaining to my chest pain and nausea, I would be very grateful to hear them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.